Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 115, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2016, 6:56 PM CDT for Choctaw County, Washington County, Alabama; Wayne County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2016, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 11, 2016, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WUUS54 KMOB 112356
SVRMOB
ALC023-129-MSC153-120045-
/O.NEW.KMOB.SV.W.0115.160411T2356Z-160412T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
656 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA...
NORTHWESTERN WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA...
CENTRAL WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODWATER...OR
9 MILES SOUTHWEST OF QUITMAN...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...MILLRY...SILAS...GILBERTOWN...TOXEY AND NEEDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3204 8817 3149 8836 3167 8894 3183 8893
3185 8865 3189 8848 3208 8845
TIME...MOT...LOC 2356Z 286DEG 46KT 3196 8885
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
910
WWUS54 KMOB 120029
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
729 PM CDT MON APR 11 2016
ALC023-129-MSC153-120045-
/O.CON.KMOB.SV.W.0115.000000T0000Z-160412T0045Z/
CHOCTAW AL-WASHINGTON AL-WAYNE MS-
729 PM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND CENTRAL WAYNE
COUNTIES...
AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GILBERTOWN...OR
19 MILES SOUTHWEST OF BUTLER...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...MILLRY...SILAS...GILBERTOWN...TOXEY AND NEEDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3204 8817 3149 8836 3167 8894 3183 8893
3185 8865 3189 8848 3208 8845
TIME...MOT...LOC 0029Z 286DEG 46KT 3184 8837
HAIL...1.00IN
WIND...60MPH
$$525
WWUS54 KMOB 120039
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
739 PM CDT MON APR 11 2016
ALC023-129-MSC153-120049-
/O.EXP.KMOB.SV.W.0115.000000T0000Z-160412T0045Z/
CHOCTAW AL-WASHINGTON AL-WAYNE MS-
739 PM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON AND CENTRAL WAYNE COUNTIES WILL EXPIRE AT 745
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN ALABAMA...AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3204 8817 3149 8836 3167 8894 3183 8893
3185 8865 3189 8848 3208 8845
TIME...MOT...LOC 0033Z 286DEG 46KT 3184 8837
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:33 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 11, 6:33 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 633 PM CDT MON APR 11 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION... 00Z ISSUANCE...GENERAL VFR CONDITIONS EXPECTED INTO THE EVENING HOURS...DROPPING TO LOW END MVFR WITH AN INCREASE IN RAIN COVERAGE AS AN UPPER SYSTEM MOVES ACROSS THE FA. ALSO IN THE FORECAST IS A LINE OF TSRA WORKING THEIR WAY ACROSS NORTHWESTERN PARTS...THEN NORTHEASTERN PARTS OF THE FA OVERNIGHT. && .PREV DISCUSSION... /ISSUED 358 PM CDT MON APR 11 2016/ NEAR TERM /NOW THROUGH TUESDAY/...A SOUTH TO SOUTHWEST SURFACE WIND TONIGHT WILL CONTINUE TO FEED MOISTURE NORTHWARD FROM THE GULF OF MEXICO INTO THE FORECAST AREA AS A COLD FRONT APPROACHES FROM THE NORTH-NORTHWEST. THIS WIND FLOW WILL KEEP PRECIPITABLE WATER VALUES BETWEEN 1.4 TO 1.7 INCHES OVERNIGHT. UPPER LEVEL SHORTWAVES AND IMPULSES WILL MOVE THROUGH AN UPPER LEVEL ZONAL FLOW...TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA OVER THE NEXT 24 HOURS. THESE UPPER DISTURBANCES COMBINED WITH LOW LEVEL FORCING AHEAD OF AND ALONG THE ADVANCING COLD FRONT WILL BRING NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER THUNDERSTORMS ALONG THE FRONT COULD PRODUCE WIND GUSTS TO 40 MPH...MAINLY ON TUESDAY. WIDESPREAD RAINFALL AMOUNTS THROUGH THE NEAR TERM WILL RANGE FROM 1.0 TO 1.5 INCHES ALONG AND NORTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO ANDALUSIA ALABAMA...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. EXPECT ONE-HALF TO ONE INCH SOUTH OF THIS LINE. LOW TEMPERATURES TONIGHT WILL BE MILD...RANGING FROM 62 TO 67 DEGREES. HIGH TEMPERATURES TUESDAY WILL RANGE FROM 75 TO 80 DEGREES INLAND AREAS...WITH LOWER 70S AT THE BEACHES. /22 SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...A WEAKLY ORGANIZED UPPER LOW OVER THE NEW MEXICO/TEXAS BORDER MEANDERS EASTWARD OVER THE SOUTHERN PLAINS BEFORE STALLING OVER THE LOWER/MID MISSISSIPPI RIVER VALLEY JUNCTURE. A SURFACE BOUNDARY THAT HAS SAGGED SOUTH ACROSS THE FA STALLS ALONG THE GULF COAST TUESDAY NIGHT. THE EASTWARD MOVEMENT OF THE UPPER SYSTEM...ALONG WITH SEVERAL PIECES OF ENERGY SWIRLING AROUND THE UPPER LOW WILL BRING SEVERAL MORE ROUNDS OF RAIN TO THE AREA. THE FIRST ROUND COMES LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT AS A SERIES OF SHORTWAVES AHEAD OF THE UPPER SYSTEM MOVE EAST OVER THE NORTHERN GULF COAST. MORE SHORTWAVE ENERGY MOVING AROUND THE BASE OF THE NOW STALLED UPPER SYSTEM COMBINED WITH A LOBE OF ENERGY BRINGS ANOTHER ROUND BEGINNING LATE WEDNESDAY NIGHT LASTING INTO FRIDAY. WITH THE EXTENDED PERIOD OF RAIN...LOOKING AT THE POSSIBILITY OF FLOODING PROBLEMS...INSTABILITY WILL BE LIMITED...BUT NOT NON- EXISTENT....SO THUNDERSTORMS WILL BE PRESENT EACH PERIOD. COMBINED WITH PRECIP H20 LEVELS RISING...FEEL EACH ROUND WILL BRING AN INCH OR TWO OF ADDITIONAL RAIN. AM NOT GOING TO RAIN THE FLASH FLOOD WATCH FLAG ATTM...BUT DO FEEL IT IS WISE TO KEEP AN EYE ON THIS. TEMPS THROUGH MID WEEK REMAIN AT OR BELOW SEASONAL LEVELS...WITH DAYTIME HIGHS GENERALLY IN THE LOW 70S...OVERNIGHT LOWS RANGING FROM THE UPPER 60S NORTH...TO LOW TO MID 60S CLOSER TO THE COAST. /16 LONG TERM /FRIDAY THROUGH MONDAY/...IN THE EXTENDED...GUIDANCE IS ADVERTISING THE MISSISSIPPI RIVER UPPER SYSTEM MEANDERING EASTWARD OVER THE SOUTHEASTERN STATES...WEAKENING AS IT MOVES EAST...UNTIL IT GETS CAUGHT UP IN ANOTHER UPPER SYSTEM MOVING SOUTH OFF THE EAST COAST. WITH THE WEAKENING MISSISSIPPI SYSTEM...SURFACE HIGH PRESSURE THAT HAS SET UP OVER THE NORTHEASTERN CONUS BUILDS SOUTHEAST ACROSS THE EASTERN SEABOARD...BRINGING BACK A STEADY SOUTHEASTERLY FLOW THROUGH THE WEEKEND. THIS WILL DRY THE FA OUT...BUT KEEP MOISTURE LEVELS HIGH...AND WITH AN UPPER RIDGE SETTING UP OVER/ALONG THE MISSISSIPPI RIVER...TEMPS RISE TO AROUND TO A BIT ABOVE SEASONAL FOR THE WEEKEND. /16 MARINE...A MODERATE SOUTHERLY WIND FLOW WILL CONTINUE THROUGH TUESDAY AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST. OCCASIONAL GUSTS FROM 20 TO 25 KNOTS CAN BE EXPECTED THROUGH EARLY THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE FRONT MOSTLY FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A MODERATE NORTHERLY FLOW IS EXPECTED IN THE WAKE OF THE FRONT LATE TUESDAY NIGHT THROUGH MID MORNING WEDNESDAY. A MODERATE TO STRONG EASTERLY FLOW IS EXPECTED LATER IN THE WEEK AS STRONG HIGH PRESSURE BUILDS TO THE EAST. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...HIGH RIP CURRENT RISK THROUGH TUESDAY EVENING FOR ALZ265-266. FL...HIGH RIP CURRENT RISK THROUGH TUESDAY EVENING FOR FLZ202-204-206. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 11, 6:23 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 623 AM CDT MON APR 11 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 623 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. THUNDERSTORMS INCREASE IN COVERAGE OVERNIGHT AND EARLY TUESDAY MORNING WITH MAYBE AN ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORM POSSIBLE. GUSTY WINDS AND HAIL WILL BE MAIN THREATS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TUESDAY EVENING AND POSSIBLY LATER IN THE WEEK. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MOSTLY TUESDAY MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. GUSTY WINDS AND HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-121130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 623 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL ALSO BE POSSIBLE LATE TONIGHT AND EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN WILL BE POSSIBLE TUESDAY THROUGH MIDWEEK...AHEAD AND IN THE WAKE OF A COLD FRONT THAT MOVES ACROSS REGION LATE TUESDAY AND TUESDAY NIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL ALSO BE POSSIBLE ON TUESDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:03 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 7 days |
| Apr 11, 11:03 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 7 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.